MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701158
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Obstruction of Flow (2423); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the premature ventricular contractions procedure, the heparinized saline was temporarily stopped and about ten minutes later, the catheter was blocked by a blood clot when tried to refill it with heparinized saline.When the catheter was taken out of the patient, the fluid did not come out through quick flushing with infusion pump and direct injection with syringe.The catheter was exchanged and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One quadripolar, uni-directional, curve f, flexability ablation catheter was received for evaluation.A blood-like substance was noted to be obstructing the fluid lumen, consistent with the irrigation issue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the irrigation occlusion is consistent with damage during use.
 
Additional Manufacturer Narrative
Corrected information: h6.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13734575
Report Number3008452825-2022-00087
Device Sequence Number11914083
Product Code OAD
UDI-Device Identifier05415067011503
UDI-Public05415067011503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberA701158
Device Catalogue NumberA701158
Device Lot Number8034015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2022
Supplement Date Received by Manufacturer05/18/2022
07/20/2023
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date05/23/2022
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown